• My chemo ended 3 years ago and I still have thinning hair and don't know what to do. I've been taking a supplement, biotin.

    Asked by Beverley on Wednesday, June 20, 2012

    My chemo ended 3 years ago and I still have thinning hair and don't know what to do. I've been taking a supplement, biotin.

    The biotin hasn't helped. I didn't order a wig because I was off work during that time. Any suggestions on getting my hair back or finding free post-cancer wigs.

    2 Answers from the Community

    • nancyjac's Avatar
      nancyjac

      Have you had a WBC lately? If that is normal, then it is probably something other than past chemo that is causing the thinning hair (e.g. genetics, age, general physical condition, etc.). A good hair stylist can suggest hair styles that work well with thin hair.

      over 4 years ago
    • lynn1950's Avatar
      lynn1950

      Are you on Arimidex, by any chance? It can cause hair thinning. I finished chemo 4 years ago and my hair is still thinning. Luckily, I have very thick hair! Strangely, after the taxotere, hair didn't return to my lower shins, feet, lower arms, or hands. I'm hoping that my hair will stop thinning once I'm finished taking Arimidex.

      There is a woman on Cancer Survivor Network (CSN), Double Whammy, who posts about her thinning hair. Her hair has not come back post chemo and she has information about dealing with this problem.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.